Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 18, 2013, 4:16 PM EDT for 9 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2013, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 18, 2013, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Atlanta, GA
Counties Carroll County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Fulton County, GA, Gwinnett County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
046
WWUS82 KFFC 182016
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT TUE JUN 18 2013
GAZ021-022-031>034-042>045-053>055-182115-
416 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...
CARROLL...CHEROKEE...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
FORSYTH...GWINNETT...CLAYTON AND FULTON COUNTIES UNTIL 515 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM MILTON TO ACWORTH...DALLAS...DOUGLASVILLE AND
CARROLLTON...MOVING EAST AT 25 MPH.
RAINFALL AMOUNTS BETWEEN A HALF INCH AND ONE AND A HALF INCHES CAN
BE EXPECTED ACROSS PAULDING...CARROLL...CHEROKEE...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...CLAYTON AND FULTON
COUNTIES. METRO AREA DRIVERS SHOULD USE CAUTION ON THEIR AFTERNOON
COMMUTE AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3372 8506 3395 8505 3396 8497 3408 8493
3408 8466 3441 8465 3438 8426 3422 8425
3420 8399 3420 8398 3418 8406 3412 8382
3400 8387 3393 8380 3361 8412 3364 8428
3349 8429 3340 8470 3344 8531 3365 8534
TIME...MOT...LOC 2012Z 273DEG 23KT 3415 8424 3398 8462
3357 8468 3348 8522
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 3:23 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 18, 3:23 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 323 PM EDT TUE JUN 18 2013 ...WIDESPREAD SHOWERS AND STORMS TO CONTINUE THROUGH THIS EVENING... .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS LOW PRESSURE NOW CENTERED OVER EASTERN VIRGINIA THROUGH THE CAROLINAS WITH FRONTAL BOUNDARY NOW ENTERING NORTHERN ALABAMA AND GEORGIA. ACTIVITY HAS BLOSSOMED AHEAD OF THIS FEATURE...DESPITE THE PRESENCE OF DRY AIR MOVING IN AT THE MID LEVELS ON THE HEELS OF THIS MORNINGS SHORTWAVE. DRY AIR HAS HOWEVER LIMITED THE OVERALL VERTICAL EXTENT OF INDIVIDUAL STORMS AS HAS LIMITED SURFACE HEATING DUE TO ABUNDANT CLOUD COVER. HAVE CHOSEN FOR THESE REASONS TO CARRY PREDOMINANT SHRA WITH JUST ISOLATED TSRA FOR AREAS ALONG AND NORTH OF THE ATLANTA METRO. AXIS FOR SHORTWAVE ENERGY TRANSPORT SHIFTS SOUTH DURING THE OVERNIGHT PERIOD BUT NOT AS MUCH AS PREVIOUS RUNS HAD SHOWN,. FOR THIS REASON...CANNOT PULL POPS ENTIRELY DURING THE OVERNIGHT PERIOD FOR ANY ZONES BUT WILL INSTEAD BACK OFF TO CHANCE POPS THROUGH 12Z FOR SOUTHERN ZONES AND SLIGHT CHANCE TO THE NORTH. LOOKS LIKE THERE WILL BE SOME LOW CLOUDS FOR THE NORTHERN SECTIONS IN THE POST FRONTAL ENVIRONMENT TONIGHT BUT FOG WILL BE LESS OF A CONCERN GIVEN THE ELEVATED WINDS JUST OFF THE SURFACE. ALTHOUGH MID LEVEL MOISTURE WILL NOT BE AS PREVALENT THROUGH THE REMAINDER OF THE SHORT TERM...AREA WILL REMAIN IN OVERALL WEAK UPPER TROUGH PATTERN WITH EMBEDDED SHORTWAVES TO MOVE THROUGH. FEEL THIS WILL BE ENOUGH TO KEEP POPS ABOVE GUIDANCE THROUGH THE PERIOD BUT MUCH LESS THAN WHAT WE HAVE SEEN THE PAST FEW DAYS. THIS TRANSLATES INTO MID RANGE POPS FOR THE SOUTHERN TIER THROUGH WEDNESDAY NIGHT WITH A SHARP POPS GRADIENT TO JUST SLIGHT CHANCE FOR THE NORTHERN PORTIONS. DEESE .LONG TERM /THURSDAY THROUGH TUESDAY/... THURSDAY INTO FRIDAY HAVE DECREASED THE POPS EVER SO SLIGHTLY SINCE GUIDANCE SUGGESTS A LOWER CHANCE OF POPS. AS OF THE 12Z MODELS...HYBRID WEDGE IS STILL BEING IDENTIFIED. LONG TERM MODELS HAVE BEGUN TO COME IN AGREEMENT ABOUT THE PLACEMENT OF HIGH PRESSURE LATER IN THE PERIOD. AS SUCH...HAVE ADJUSTED THE POPS DOWN IN SOME OF THE LATER PERIODS. OTHERWISE...NO SIG CHANGES FROM THE PREVIOUS FORECAST...SEE PREVIOUS DISCUSSION BELOW. ARG .HYDROLOGY... WITH THE APPROACH OF SHORTWAVE...WINDS IN THE MID LEVELS HAVE INCREASED ALLOWING FOR MUCH FASTER MOTION OF STORMS THAN PREVIOUS DAYS. DESPITE THIS...STILL AN OPPORTUNITY FOR SOME TRAINING OF STORMS AND WITH SOME AREAS RECEIVING CLOSE TO 6 INCHES IN THE LAST 24 HOURS...FLASH FLOODING WILL BE A CONTINUED CONCERN. && .PREV DISCUSSION... /ISSUED 745 AM EDT TUE JUN 18 2013/ LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... MODELS ARE IN DECENT AGREEMENT WITH MAIN INFLUENCING FEATURES THROUGH THE LONG TERM. THERE LOOKS TO BE LITTLE TO NO UPPER LEVEL FORCING FOR ASCENT THROUGH THE PERIOD AS BROAD UPPER RIDGE BECOMES SITUATED ACROSS THE EASTERN CONUS. FRONT LOOKS TO LINGER NEAR SOUTHERN GA THROUGH THURSDAY AS HIGH PRESSURE BUILDS INTO THE MAJORITY OF THE AREA FROM THE NORTH. HAVE GENERALLY FOCUSED CHANCE POPS ACROSS SOUTHERN TIER AND SLIGHT POPS ELSEWHERE AS CANNOT RULE OUT ISOLATED DEVELOPMENT WITH SOME INSTABILITY AND LOW LEVEL MOISTURE STILL IN PLACE. AS 1025-MB SFC HIGH PUSHES EASTWARD AND SETTLES OFF THE MID-ATLANTIC COAST...HYBRID CAD AND ASSOCIATED INVERTED RIDGING WILL SETUP ACROSS THE AREA FROM THE NORTHEAST. THIS SHOULD LIMIT CONVECTIVE POTENTIAL IN PORTIONS OF THE EAST AND FOCUS BETTER CHANCES NEAR THE WEDGE PERIPHERY FROM THURSDAY INTO SUNDAY. LOW LEVEL FLOW AND ANY OVERRUNNING MOISTURE DOES NOT APPEAR TO CATER TO ISENTROPIC ENHANCEMENT OF PRECIP...THOUGH SOME OROGRAPHICALLY ENHANCED DEVELOPMENT IS POSSIBLE FOR PORTIONS OF THE NORTH. ALL CONSIDERED...HAVE FOCUSED CHANCE POPS THROUGH THIS PERIOD NEAR THE SOUTHERN TIER AND FAR NORTH WITH SLIGHT POPS ELSEWHERE. SFC HIGH WEAKENS AND SLIDES FARTHER SOUTH BY THE END OF THE WEEKEND...WHILE SOME BETTER NORTHERN GULF AND SOUTH ATLANTIC MOISTURE HAS THE POTENTIAL TO WORK INTO THE AREA FROM THE SOUTHEAST. HAVE RAISED POPS SLIGHTLY INTO EARLY NEXT WEEK...THOUGH DISCREPANCIES STILL EXIST AMONG THE MODEL SOLUTIONS. TEMPS WILL CONTINUE TO BE AT OR SLIGHTLY ABOVE NORMAL VALUES WITH HIGHS GENERALLY IN THE MID TO UPPER 80S AND LOWS IN THE MID TO UPPER 60S. BAKER AVIATION... 18Z UPDATE... MAIN AXIS OF SHOWERS AND THUNDERSTORMS IMPACTING THE SOUTHERN MOST TERMINALS THUS FAR TODAY WITH A BREAK PRECIP WISE FOR THE ATL TERMINALS. THIS SHOULD BE SHORT LIVED HOWEVER AS ACTIVITY BUILDS BACK IN FROM THE NORTHWEST LATER TODAY ALLOWING FOR PREDOMINANT SHRA AND TEMPO TSRA ALONG WITH THE REDEVELOPMENT OF MVFR CIGS. AS UPPER LEVEL SYSTEM PASSES THE AREA...CONDITIONS SHOULD IMPROVE FROM NW TO SE WRT THUNDERSTORM ACTIVITY BUT CIGS SHOULD LOWER BACK INTO THE MVFR RANGE AS PREDOMINANT AFTER 08Z. HAVE LEFT CSG AND MCN DRY FOR NOW ON WEDNESDAY BUT LATER FORECASTS MAY REQUIRE PROB30 FOR TSRA DEPENDING ON HOW FAR SOUTH MOISTURE AXIS PROGRESSES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TSRA DURATION AND CIGS. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 85 66 87 / 50 20 20 20 ATLANTA 68 84 70 86 / 50 20 20 20 BLAIRSVILLE 60 82 60 81 / 30 20 20 20 CARTERSVILLE 65 86 65 88 / 30 20 20 20 COLUMBUS 72 88 72 89 / 90 50 30 30 GAINESVILLE 67 82 67 84 / 40 20 20 20 MACON 70 85 68 88 / 100 50 30 30 ROME 66 86 65 89 / 30 20 20 20 PEACHTREE CITY 69 84 65 87 / 60 20 20 20 VIDALIA 73 86 70 89 / 90 50 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....ARG AVIATION...DEESE
Hazardous weather outlook, Jun 18, 12:13 PM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT TUE JUN 18 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1213 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE PUSHES EASTWARD AND ENHANCES DEVELOPMENT IN A MOIST AND UNSTABLE ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS ACROSS CENTRAL GEORGIA THIS AFTERNOON INTO TONIGHT. WHILE PORTIONS OF THE AREA HAVE RECENTLY RECEIVED SEVERAL INCHES OF RAIN...THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE HEAVY RAIN AND LOCALIZED FLASH FLOODING...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY ACROSS CENTRAL GEORGIA. WHILE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...A SEVERE WIND GUST REMAINS POSSIBLE WITH THE STRONGEST STORMS. ALSO...THOSE ESPECIALLY IN LOW LYING OR URBAN AREAS SHOULD REMAIN CAUTIOUS FOR THE POTENTIAL OF QUICK PONDING OF WATER WITH STRONGER STORMS OR TRAINING OF MULTIPLE CELLS OVER THE SAME AREA. TREES MAY ALSO BE MORE SUSCEPTIBLE TO FALL IN AREAS WITH MOIST AND LOOSENED SOIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A WEAK FRONT TRAILING BEHIND THE AFOREMENTIONED DISTURBANCE LOOKS TO STALL NEAR THE SOUTHERN PORTION OF CENTRAL GEORGIA FOR WEDNESDAY INTO THURSDAY. THIS SHOULD ALLOW THE GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE SOUTHERN TIER OF THE AREA...THOUGH ENOUGH INSTABILITY AND LOW LEVEL MOISTURE SHOULD MAINTAIN AT LEAST A SLIGHT CHANCE ELSEWHERE. A WEAK HIGH PRESSURE SYSTEM LOOKS TO BUILD INTO THE AREA FROM THE NORTHEAST FOR THURSDAY THROUGH THE WEEKEND...WHICH MAY SERVE TO LIMIT THUNDERSTORM POTENTIAL ACROSS PORTIONS OF THE EAST AND POSSIBLY FOCUS DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND FAR WEST. THERE IS ALSO A CHANCE FOR TERRAIN INDUCED THUNDERSTORM DEVELOPMENT DURING THE DAYTIME PERIODS FOR FAR NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...FLOODING AND DAMAGE.
In the hours before
Special weather statement, Jun 18, 3:05 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE JUN 18 2013
GAZ061-073-074-181930-
305 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WASHINGTON...BALDWIN AND HANCOCK COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNDERWOOD...MOVING EAST AT 40 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON...BALDWIN AND HANCOCK COUNTIES...
INCLUDING AREAS AROUND UNDERWOOD...BEULAH...DEEPSTEP...LINTON...
WARTHEN...DOWNS AND HAMBURG STATE PARK. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3298 8312 3300 8312 3301 8314 3315 8319
3326 8277 3322 8274 3318 8274 3313 8266
3310 8264 3309 8264 3306 8262
TIME...MOT...LOC 1905Z 254DEG 33KT 3309 8304Special weather statement, Jun 18, 3:17 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT TUE JUN 18 2013 GAZ111-112-181945- 317 PM EDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHEELER AND MONTGOMERY COUNTIES UNTIL 345 PM EDT... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GLENWOOD...MOVING EAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS WHEELER AND MONTGOMERY COUNTIES...INCLUDING AREAS AROUND GLENWOOD...ALAMO...MOUNT VERNON...AILEY...HIGGSTON AND ALSTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. && LAT...LON 3203 8277 3221 8280 3227 8243 3205 8247 TIME...MOT...LOC 1918Z 263DEG 19KT 3213 8268
Special weather statement, Jun 18, 3:33 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT TUE JUN 18 2013
GAZ080-182000-
333 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TAYLOR
COUNTY UNTIL 400 PM EDT...
AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUPERT...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TAYLOR COUNTY...INCLUDING AREAS AROUND
RUPERT...CHARING...BUTLER...POTTERVILLE AND REYNOLDS. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3240 8433 3239 8436 3253 8440 3262 8407
3256 8405 3253 8401 3252 8405 3252 8401
3250 8402 3252 8406 3251 8411 3240 8420
3240 8425 3238 8425 3237 8428 3237 8432
TIME...MOT...LOC 1933Z 264DEG 20KT 3246 8427Local storm report, Jun 18, 3:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD SE WATKINSVILLE 33.86N 83.41W
06/17/2013 OCONEE GA EMERGENCY MNGR
HEAVY RAIN OVERWHELMED THE STORM DRAINS IN WATKINSVILLE
AND CAUSED FLOOD WATERS TO ENTER THE BASEMENT OF A CHURCH
AT THE CORNER OF MAIN STREET AND SIMONTON BRIDGE ROAD.
THE WATER GOT UP TO ONE FOOT DEEP IN THE BASEMENT. THERE
APPEARED TO BE NO DEBRIS BLOCKAGE CONTRIBUTING TO THE
FLOODING.
&&
KFRANTZSpecial weather statement, Jun 18, 4:15 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT TUE JUN 18 2013
GAZ033-043-044-182045-
415 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DOUGLAS AND FULTON
COUNTIES UNTIL 445 PM EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BILL ARP...MOVING EAST AT 30 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DOUGLAS AND FULTON COUNTIES...INCLUDING
AREAS AROUND BILL ARP...WINSTON...DOUGLASVILLE...CHAPEL HILL...
CAMPBELLTON...SWEETWATER CREEK STATE PARK...SANDTOWN...BANKHEAD...
CASCADE HEIGHTS...VIRGINIA HIGHLAND...WEST END...SWEET AUBURN...
ATLANTIC STATION...LAKEWOOD PARK AND PIEDMONT PARK. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3377 8485 3379 8461 3375 8457 3380 8450
3381 8435 3365 8435 3364 8445 3358 8446
3360 8485
TIME...MOT...LOC 2015Z 268DEG 25KT 3369 8474Special weather statement, Jun 18, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT TUE JUN 18 2013
GAZ021-022-031>034-042>045-053>055-182115-
416 PM EDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING...
CARROLL...CHEROKEE...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...
FORSYTH...GWINNETT...CLAYTON AND FULTON COUNTIES UNTIL 515 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM MILTON TO ACWORTH...DALLAS...DOUGLASVILLE AND
CARROLLTON...MOVING EAST AT 25 MPH.
RAINFALL AMOUNTS BETWEEN A HALF INCH AND ONE AND A HALF INCHES CAN
BE EXPECTED ACROSS PAULDING...CARROLL...CHEROKEE...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...FORSYTH...GWINNETT...CLAYTON AND FULTON
COUNTIES. METRO AREA DRIVERS SHOULD USE CAUTION ON THEIR AFTERNOON
COMMUTE AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3372 8506 3395 8505 3396 8497 3408 8493
3408 8466 3441 8465 3438 8426 3422 8425
3420 8399 3420 8398 3418 8406 3412 8382
3400 8387 3393 8380 3361 8412 3364 8428
3349 8429 3340 8470 3344 8531 3365 8534
TIME...MOT...LOC 2012Z 273DEG 23KT 3415 8424 3398 8462
3357 8468 3348 8522The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Jun 17, 8:35 PM EDT | Special Weather Statement | FFC | Houston | 25 min |
| Jun 17, 8:44 PM EDT | Special Weather Statement | FFC | Jones | 31 min |
| Jun 17, 8:55 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Jun 17, 8:57 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 33 min |
| Jun 17, 9:14 PM EDT | Special Weather Statement | FFC | Baldwin, Wilkinson | 31 min |
| Jun 17, 9:32 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jun 18, 5:53 AM EDT | Special Weather Statement | FFC | Meriwether, Pike | 22 min |
| Jun 18, 7:00 AM EDT | Special Weather Statement | FFC | Newton, Oconee, Walton | 30 min |
| Jun 18, 7:29 AM EDT | Special Weather Statement | FFC | Clarke, Morgan, Oconee, Oglethorpe | 46 min |
| Jun 18, 12:32 PM EDT | Special Weather Statement | FFC | Washington | 28 min |
| Jun 18, 1:15 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jun 18, 3:05 PM EDT | Special Weather Statement | FFC | Hancock | 25 min |
| Jun 18, 3:17 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 28 min |
| Jun 18, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 36 min |
| Jun 18, 3:33 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jun 18, 4:15 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 30 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Jun 18, 4:42 PM EDT | Special Weather Statement | FFC | Lamar | 33 min |
| Jun 18, 5:11 PM EDT | Special Weather Statement | FFC | Barrow, Butts, Clayton, Coweta, DeKalb, Fayette and 7 more | 34 min |
| Jun 18, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 50 min |
| Jun 18, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 24 min |
| Jun 18, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 33 min |
| Jun 18, 6:13 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jun 18, 6:16 PM EDT | Special Weather Statement | FFC | Macon | 29 min |
| Jun 18, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 44 min |
| Jun 18, 7:34 PM EDT | Special Weather Statement | FFC | Dooly | 26 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.